Semi-Riemannian manifolds with a doubly warped structure

  • Manuel Gutiérrez

    Universidad de Málaga, Spain
  • Benjamín Olea

    Universidad de Málaga, Spain


We investigate manifolds obtained as a quotient of a doubly warped product. We show that they are always covered by the product of two suitable leaves. This allows us to prove, under regularity hypothesis, that these manifolds are a doubly warped product up to a zero measure subset formed by an union of leaves. We also obtain a necessary and sufficient condition which ensures the decomposition of the whole manifold and use it to give sufficient conditions of geometrical nature. Finally, we study the uniqueness of direct product decomposition in the nonsimply connected case.

Cite this article

Manuel Gutiérrez, Benjamín Olea, Semi-Riemannian manifolds with a doubly warped structure. Rev. Mat. Iberoam. 28 (2012), no. 1, pp. 1–24

DOI 10.4171/RMI/664